MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 3H
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that distal 2.4 screws were going through an ar-8916vsl-03 volar distal radius plate during insertion.The plate was swapped for a new ar-8916vsl-03 volar distal radius plate, but the screws were still going through the plate.The issue occurred even though the surgeon used a torque limiter driver to insert the screw.This was discovered during a distal radius procedure on (b)(6) 2024.Additional information received on 6/24/2024: the case was completed by using a new plate and screws.The case was delayed thirty minutes; however, additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is not confirmed.Upon visual inspection, it was observed that the threads of one hole were stripped/damaged.Functional testing was performed with screws 2.4 mm, and screws locked in the volar distal radius plate, ti, standard, left, 3 hole as required.However, the screw did not lock in one of the holes where the threads were damaged.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces, misaligned insertion and not following the screw/holes angles; prying/leveraging the device during insertion.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19701540
Report Number1220246-2024-06659
Device Sequence Number7776180
Product Code HRS
UDI-Device Identifier00888867130999
UDI-Public00888867130999
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 3H
Device Catalogue NumberAR-8916VSL-03
Device Lot Number15153969
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown